Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

156 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Bystolic cause lightheadedness and heaviness in the chest and head?

Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 5760 Questions

default
Posted on Mon, 23 Apr 2018 in Hypertension and Heart Disease
Question: Is a common side effect of Bystolic heaviness in head and chest to the point of feeling lightheaded (dizzy)? My doc had reduced my meds from 20mg to 5mg and I’m still experiencing these side effects?
doctor
Answered by Dr. Ilir Sharka 1 hour later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HealthcareMagic!

I understand your concern and would explain that this is a known adverse of Bystolic, as a beta-blocker.

Considering the fact that even after reducing the dose, you are experiencing these adverse effects, I would conclude that you do not tolerate this drug and switching to another drug would be recommendable.

If your complaints persist, even after stopping Bystolic, I would recommend performing some blood lab tests to investigate for other possible causes that may exacerbate the situation:

- fasting glucose
- complete blood count for anemia
- blood electrolytes
- a resting ECG.

Meanwhile, I recommend you to closely monitor your blood pressure and heart rate values.

Hope you will find this answer helpful!

Kind regards,

Dr. Iliri


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Lab Tests
Medical Topics

Recent questions on  Heart rate

doctor1 MD

Hey, I was diagnosed with an eating disorder and the effects were secondary amenorrhea and bradycardia. My resting rate rate then was 45 and they said it could be reversed but I was wondering if it was possible to reverse it in a week? I ve been following their orders of eating more for about 5 days now and my resting heart rate is between 70-80 every time I check it.

doctor1 MD

My resting heart rate is unusually fast and even if i just walk up the stairs my heart is racing like ive just ran a mile. When i exercise i can feel my heartbeat in my chin and other strange places aswell as having red, blotchy skin all over my body, mostly my face and arms. Also, after exercise, if i open my mouth i can hear my heartbeat, its like a ticking noise. My mouth goes very very dry too. Finally ive noticed that if i lie down and place something across my chest for example a book or ipad, i can see my ipad wobble alot from my heartbeat, is any of this normal??

doctor1 MD

My rest heart rate is typically around 100 and my blood pressure is typically very good. I am now taking Bisoprol 5mg for atrial tachycardia. My last read had my rest heart rate at 94 but my blood pressure has dropped to 101/57. Should I be concerned?

doctor1 MD

I am a 23 year old female, studying medicine. For past 8 months, i have been having some episodes of heart 'dysfunctions' that now have turned constant. I need help in knowing what is the condition.
It started last may when one day i started feeling so weak that i just could not get up and was having a splitting headache, when i measured my BP was 90/55mmHg ( before it was always 120/80mmHg). I was having palpitations, bradycardia at times, tachycardia at times, extreme weakness, sweating ( especially on scalp) after sleeping after headache. I was also having light sleep.
Slowly, these episodes became constant. Now I am feeling weak all times, light headed if sitting or standing for long, headache (thumping with constant heaviness), inability to sleep, tightness in chest, chest pain sometimes, tachycardia at any normal activity (walking, doing some tidy up), BP is still low. I also get dry cough on breathing sometimes.
So i got a holter done for 24 hours, got following:
- sinus tachycardia( 110- 120) almost all day with some normal rate in between, my heart rate dropped to 50 in middle of night ( reason causing me to wake up from sleep and not to sleep again) and it remained like that for 3 hours
- average pulse -81
- my heart rate jumped to 179 per min when i climbed stairs ( 9 floors, easily climbed by others), breathing became laboured, headache with blacking out sensations ( i did not faint though)
- I have some abnormalities in lead I, II and III ( looks like left axis deviation as lead I is showing highest peaks and is moving away from III ) even the avL and avF looks weird, QTc>450ms is 47%, no ST deviation, no T wave abnormalities
I also have tachypnea (26-28 per min) and accentuation of Pulmonary part of second heart sound. I also have slight edema on my feet ( bluish tinge)
I also did a blood work up, I do not have thyroid problems or anemia
I need some advice on what i might be having, so as to proceed further on treatment.

doctor1 MD

My husband had precancerous spot s removed 2 days ago since then he is experiencing chills and low blood pressure along with sweats visited Dr the emergency room that day but was cleared to go home Right now he is chilled again and very nervous

doctor1 MD

I have been told I have sinus bradycardia and am having symptoms of light headedness, fatigue , confusion, heart palpitations, pulse between 40 and 50 for 5 days. Should I go see my doctor or jusr see if it passes. Why would it get worse as I have...

doctor1 MD

Hello doctor, I had few conversation with you during last two months.I am in the UK and currently at 35 weeks pregnant. History: two miscarriages, one ectopic and this successful pregnancy is with IVF. I had asked you about B12 deficiency, BPD/AC...